Alert archive / New York / Special Weather Statements in 2015

Special Weather Statement, NWS Buffalo, NY

August 4, 2015Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Aug 4, 2015, 6:40 PM EDT for Genesee County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 6:40 PM EDT (22:40 UTC)
Expired
Aug 4, 2015, 7:30 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 60 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
138 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WWUS81 KBUF 042240
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
640 PM EDT TUE AUG 4 2015
 
NYZ003-011-013-042330-
LIVINGSTON-MONROE-GENESEE-
640 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT...GENESEE...SOUTHWESTERN MONROE 
AND NORTHERN LIVINGSTON COUNTIES...

AT 638 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKFIELD...OR NEAR
BATAVIA...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...CHILI...BATAVIA...GENESEO...BRIGHTON...GATES-NORTH
GATES...DARIEN LAKES STATE PARK...HENRIETTA...LE ROY AND AVON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 12.
 INTERSTATE 90 BETWEEN EXITS 48 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4283 7796 4286 7796 4287 7820 4290 7839
      4308 7840 4317 7755 4278 7763
TIME...MOT...LOC 2238Z 266DEG 37KT 4300 7829 
$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:58 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 4, 3:58 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT TUE AUG 4 2015

.SYNOPSIS...
SOMEWHAT UNSETTLED WEATHER WILL BE FOUND ACROSS THE REGION
THROUGH THIS EVENING...IN ADVANCE OF A SECONDARY COLD FRONT THAT
WILL CROSS THE REGION TONIGHT. FOLLOWING THE PASSAGE OF THIS
SECOND COLD FRONT... SOME SCATTERED SHOWERS WILL LINGER ACROSS THE
NORTH COUNTRY THROUGH WEDNESDAY...OTHERWISE IT WILL TURN DRIER AND
COOLER FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CYCLONIC FLOW ALOFT ASSOCIATED WITH A LARGE CUT-OFF LOW NEAR HUDSON
BAY WILL PROMOTE UNSETTLE WEATHER THIS EVENING INTO WEDNESDAY. A
SHORTWAVE SEEN IN WV IMAGERY MOVING OVER LAKE HURON THIS EVENING
WILL SLIDE EASTWARD ACROSS LAKE ONTARIO THOUGH THIS EVENING. IN
ADDITION TO THE SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE SOUTH
SHORE OF LAKE ONTARIO FOCUSED ALONG THE LAKE BREEZE BOUNDARY...
STORMS WILL BECOME MORE NUMEROUS THIS EVENING... ESPECIALLY ALONG
AND NORTH OF THE THRUWAY... AS THE SHORTWAVE TRACK ACROSS THIS
REGION. THE PRECIPITATION POTENTIAL DIMINISHES QUICKLY INTO THE
SOUTHERN TIER... AWAY FROM THE PARENT WAVE. CANNOT RULE OUT AN
ISOLATED STRONG TO SEVERE STORM THREAT INTO THIS EVENING... BUT THAT
SHOULD BE THE EXCEPTION AND NOT THE RULE WITH THESE STORMS.

BEHIND THE PARENT SHORTWAVE... A WEAK SECONDARY COLD FRONT WILL
CROSS THE REGION OVERNIGHT. OVERALL THIS WILL RESULT IN REDUCTION OF
SHOWER AND THUNDERSTORM ACTIVITY OVERNIGHT... AS DRIER AIR AND SOME
SUBSIDENCE WORK INTO THE AREA BEHIND THE BOUNDARY. THE EXCEPTION IS
THE EASTERN LAKE ONTARIO REGION WHERE LAKE SURFACE TEMPS TO 850MB
TEMP DIFFERENCE NEARS 13 DEGREES C WHICH SHOULD BE ENOUGH... WITH
VERY UNSTABLE LAPSE RATES REMAINING IN PLACE IN THE MID-LEVELS... TO
PROMOTE SOME LAKE ENHANCEMENT TO THE SHOWERS AND THUNDERSTORMS LATE
TONIGHT BEHIND THE COLD FRONT.

ON WEDNESDAY... TEMPERATURES WILL RUN ABOUT 10 DEGREES F BELOW
NORMAL AS THE UPPER LEVEL LOW REMAINS OVERHEAD. THE CORE OF GREATEST
INSTABILITY ALOFT WILL REMAIN OVER THE NORTH COUNTRY AND ADIRONDACKS
DURING THE DAY ON WEDNESDAY. PURE LAKE EFFECT WOULD NORMALLY FIZZLE
OUT INTO THE DAY ON WEDNESDAY WITH A LOSS OF CONVERGENCE OVER THE
LAKE HOWEVER... THE NORTH COUNTRY WILL SEE A MODE CHANGE FROM LAKE
ENHANCED SHOWERS AND THUNDERSTORMS TO JUST DIURNALLY UNSTABLE
SHOWERS AND THUNDERSTORMS IN THE UNSTABLE NORTHWESTERLY FLOW AND
OROGRAPHIC ENHANCEMENT. OTHERWISE... ALL OF WESTERN NEW YORK SHOULD
SEE A MOSTLY DRY DAY AND PLEASANT DAY ON WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE UPPER LEVEL TROUGH THAT HAS BEEN BRINGING THE COOLER AND
UNSETTLED WEATHER TO THE REGION WILL BE IN THE PROCESS OF DEPARTING
THE REGION AS WE MOVE THROUGH WEDNESDAY NIGHT AND INTO THURSDAY
MORNING. A FEW SHOWERS WILL BE DIMINISHING DURING THE EVENING HOURS
ACROSS THE NORTH COUNTRY OWING TO THE COMBINATION OF DIURNAL
INSTABILITY...COLD AIR ALOFT...AND AREAS OF VORTICITY ROTATING
AROUND THE LOW CENTERED OVER QUEBEC. PERSISTENT ONSHORE/UPSLOPE FLOW
WITH NOMINAL LAKE ENHANCEMENT WILL KEEP A LOW CHANCE OF A SHOWER
POPPING UP SOUTHEAST OF LAKE ONTARIO OVERNIGHT...THOUGH THE
INCREASINGLY DRY AIR ALOFT WILL SEVERELY LIMIT ANY NASCENT ACTIVITY.

ELSEWHERE...LOOK FOR DRY CONDITIONS TO PERSIST THROUGH THE END OF
THE WORK WEEK AS THE DEPARTING TROUGH GIVES WAY TO MORE ZONAL FLOW
ALOFT WITH HIGH PRESSURE AT THE SURFACE WITH ONLY SOME DIURNAL CU
INLAND TO CONTEND WITH IN THE AFTERNOON ON THURSDAY...GIVING WAY TO
PARTLY CLOUDY SKIES THURSDAY NIGHT AS THE HIGH MOVES OVERHEAD.
MID/HIGH CLOUD COVER MAY BE A LITTLE MORE WIDESPREAD NEAR THE PA
BORDER THURSDAY NIGHT...CLOSER TO A LOW PRESSURE SYSTEM THAT WILL BE
SLIDING BY WELL TO OUR SOUTH ACROSS THE OHIO VALLEY AND CENTRAL
APPALACHIANS. OTHERWISE...FRIDAY AND FRIDAY NIGHT SHOULD SEE MUCH OF
THE SAME AS WEAK SURFACE HIGH PRESSURE REMAINS OVER THE LOWER GREAT
LAKES.

REGARDING TEMPERATURES...WEDNESDAY NIGHT WILL BE THE COOLEST NIGHT
OF THE PERIOD AS THE EFFECTS OF THE DEPARTING UPPER LEVEL LOW WILL
BE MOST KEENLY FELT. LOWS WILL RUN IN THE 50S WITH A FEW SHELTERED
SPOTS IN THE SOUTHERN TIER POTENTIALLY DIPPING INTO THE UPPER 40S.
THE COOL AIR ALOFT WILL ONLY SLOWLY MODIFY THROUGH THE REST OF THE
PERIOD OWING TO WEAK TEMPERATURE ADVECTION WITH HIGHS THURSDAY AND
FRIDAY RUNNING JUST A COUPLE OF DEGREES BELOW AVERAGE WITH READINGS
GENERALLY IN THE MID TO UPPER 70S AND LOWS IN THE 50S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE WEEKEND WILL FEATURE A RETURN TO MORE UNSETTLED WEATHER AS
SEVERAL UPPER LEVEL VORTICITY MAXIMA STRADDLING THE U.S. CANADIAN
BORDER OVER THE NORTHERN PLAINS WILL DROP ACROSS THE GREAT LAKES.
WHILE A LACK OF DEEP MOISTURE AND LACK OF ORGANIZATION SHOULD
PREVENT THE WEEKEND FROM BEING A COMPLETE WASHOUT...THE SYSTEMS WILL
AT LEAST PRESENT OPPORTUNITY FOR THE DEVELOPMENT OF SCATTERED
SHOWERS AND THUNDERSTORMS...PARTICULARLY ON SUNDAY INTO MONDAY AS
THE LONGWAVE TROUGH BECOMES RE-ESTABLISHED ACROSS THE REGION.
TEMPERATURES WILL REMAIN WITHIN A COUPLE OF DEGREES OF NORMAL WITH
HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE MID 50S INLAND TO THE
LOWER 60S NEAR THE LAKES.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING. THE STRONGER CELLS WILL LIKELY PRODUCE VERY
HEAVY PRECIPITATION WHICH COULD RESULT IN MVFR/IFR RESTRICTIONS.

BEHIND THE COLD FRONT FRONT TONIGHT... A GENERAL DRYING AND CLEARING
TREND SHOULD FOLLOW. THE EXCEPTION IS IN THE NORTH COUNTRY/ KART/
WHERE SOME LAKE ENHANCED SHOWERS AND THUNDERSTORMS COULD PERSIST
OVERNIGHT. THE OTHER EXCEPTION TO LARGELY VFR CONDITIONS OVERNIGHT
IS THE POTENTIAL FOR SOME PATCHY VALLEY FOG IN THE SOUTHERN TIER
LATE TONIGHT.

OUTLOOK...
WEDNESDAY...SCATTERED SHOWERS/POSSIBLE MVFR ACROSS THE NORTH COUNTRY
AND SAINT LAWRENCE VALLEY...OTHERWISE VFR.
THURSDAY THROUGH MONDAY...VFR.

&&

.MARINE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE LAKES THIS EVENING... WITH THE POTENTIAL FOR GUSTY WINDS AND
SMALL HAIL. GIVEN THE WARM LAKE TEMPERATURES AND COLD AIR MASS
ALOFT... CANNOT RULE OUT THE CHANCE FOR SOME WATERSPOUTS TONIGHT
INTO EARLY WEDNESDAY... MAINLY ACROSS EASTERN LAKE ONTARIO WHERE
CONDITIONS WILL BE MOST UNSTABLE.

SMALL CRAFT CONDITIONS WILL PERSIST ON LAKE ERIE INTO THIS
EVENING AS A STIFF SOUTHWESTERLY FLOW REMAINS IN PLACE AHEAD OF A
SURFACE COLD FRONT. WINDS WILL TURN MORE NORTHWESTERLY AND WEAKEN
THROUGH THE OVERNIGHT... ALLOWING CONDITIONS TO IMPROVE SOMEWHAT
ON LAKE ERIE.

ON LAKE ONTARIO... STRONGER NORTHEASTERLY WINDS WILL PICK ON ON
WEDNESDAY BEHIND THE SURFACE COLD FRONT... AND WILL EXCEED SMALL
CRAFT CONDITIONS. THUS HAVE ISSUED A SMALL CRAFT ADVISORY FOR MUCH
OF CENTRAL AND EASTERN PORTIONS OF LAKE ONTARIO FROM LATE WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ040-
         041.
         SMALL CRAFT ADVISORY FROM 10 AM WEDNESDAY TO MIDNIGHT
         EDT WEDNESDAY NIGHT FOR LOZ043>045.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...CHURCH
MARINE...CHURCH
Hazardous weather outlook, Aug 4, 4:41 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
441 AM EDT TUE AUG 4 2015

NYZ001>008-010>014-019>021-085-050845-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
441 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050845-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
441 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 4, 3:13 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
313 PM EDT TUE AUG 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     PORT BYRON              43.04N  76.62W
08/04/2015                   CAYUGA             NY   LAW ENFORCEMENT

            LARGE LIMB DOWN ON MCCLELLAN STREET.

&&

EVENT NUMBER BUF1500273

AR
Special weather statement, Aug 4, 3:44 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT TUE AUG 4 2015

NYZ001-042045-
NIAGARA-
INCLUDING THE CITY OF...NIAGARA FALLS
344 PM EDT TUE AUG 4 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
NIAGARA COUNTY FROM LEWISTON TO GASPORT WITH TORRENTIAL
DOWNPOURS...

A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS NIAGARA
COUNTY WITH TORRENTIAL DOWNPOURS WILL PRODUCE RAINFALL RATES IN
EXCESS OF AN INCH PER HOUR. THESE STORMS WILL PRODUCE PONDING OF
WATER ON AREA ROADS AND MAY CAUSE SOME POOR DRAINAGE FLOODING.
DRIVERS ARE REMINDED TO NOT DRIVE THERE VEHICLE THROUGH ANY
FLOODED ROADWAYS.

AR
Special weather statement, Aug 4, 4:09 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
409 PM EDT TUE AUG 4 2015

NYZ001-002-042115-
NIAGARA-ORLEANS-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA
409 PM EDT TUE AUG 4 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
NIAGARA AND ORLEANS COUNTY THIS EVENING...

A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST
ACROSS NIAGARA INTO ORLEANS COUNTY THIS EVENING WITH SMALL
HAIL...GUSTY WINDS IN EXCESS OF 30 MPH AND TORRENTIAL DOWNPOURS.
EXPECT RAINFALL RATES IN EXCESS OF AN INCH PER HOUR WITH THESES
STORMS WHICH WILL PRODUCE PONDING OF WATER ON AREA ROADS AND MAY
CAUSE SOME POOR DRAINAGE FLOODING. DRIVERS ARE REMINDED TO NOT
DRIVE THERE VEHICLE THROUGH ANY FLOODED ROADWAYS.

AR
Special weather statement, Aug 4, 4:25 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
425 PM EDT TUE AUG 4 2015

NYZ004-014-042115-
ONTARIO-WAYNE-
425 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHERN WAYNE COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS OVER MARION AND MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWARK...MARION...LYONS...PALMYRA...CLYDE...WALWORTH...MACEDON...PORT
GIBSON...FAIRVILLE AND WEST JUNIUS.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 42.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4309 7735 4319 7730 4312 7683 4302 7687
      4301 7696 4295 7697
TIME...MOT...LOC 2024Z 286DEG 24KT 4313 7725

REYNOLDS
Special weather statement, Aug 4, 5:52 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
552 PM EDT TUE AUG 4 2015

NYZ001-010-042215-
NORTHERN ERIE-NIAGARA-
552 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NIAGARA AND
NORTHEASTERN ERIE COUNTIES...

AT 551 PM EDT...A STRONG THUNDERSTORM WAS OVER TONAWANDA AND MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO...CHEEKTOWAGA...WEST SENECA...NORTH TONAWANDA...CLARENCE...
KENMORE...DEPEW...AMHERST...TONAWANDA AND LANCASTER.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 53 AND 49.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4304 7890 4302 7889 4305 7890 4306 7892
      4308 7891 4302 7851 4281 7860 4291 7890
      4295 7891 4298 7894 4296 7894 4296 7896
      4297 7896
TIME...MOT...LOC 2151Z 284DEG 32KT 4299 7887

REYNOLDS
Special weather statement, Aug 4, 6:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
640 PM EDT TUE AUG 4 2015

NYZ003-011-013-042330-
LIVINGSTON-MONROE-GENESEE-
640 PM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT...GENESEE...SOUTHWESTERN MONROE
AND NORTHERN LIVINGSTON COUNTIES...

AT 638 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKFIELD...OR NEAR
BATAVIA...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...CHILI...BATAVIA...GENESEO...BRIGHTON...GATES-NORTH
GATES...DARIEN LAKES STATE PARK...HENRIETTA...LE ROY AND AVON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 8 AND 12.
 INTERSTATE 90 BETWEEN EXITS 48 AND 46.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4283 7796 4286 7796 4287 7820 4290 7839
      4308 7840 4317 7755 4278 7763
TIME...MOT...LOC 2238Z 266DEG 37KT 4300 7829

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:06 AM EDTSmall Craft AdvisoryBUF18 hr
Aug 4, 2:29 PM EDTSpecial Weather StatementBUFCayuga46 min
Aug 4, 2:36 PM EDTSevere Thunderstorm WarningBUFCayuga, Wayne39 min
Aug 4, 3:50 PM EDTSmall Craft AdvisoryBUF37 hr
Aug 4, 4:18 PM EDTSpecial Marine WarningBUF42 min
Aug 4, 4:25 PM EDTSpecial Weather StatementBUFWayne50 min
Aug 4, 5:06 PM EDTSpecial Marine WarningBUF54 min
Aug 4, 5:52 PM EDTSpecial Weather StatementBUFErie23 min
Aug 4, 7:06 PM EDTSpecial Marine WarningBUF54 min

Nearby

Special Weather Statements in New York, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.